Missouri, 2002

Hail in Missouri, December 18, 2002

December 18, 2002 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Dec 17, 2:20 PM CST, 10 hours 30 minutes earlier.

Area forecast discussion, Dec 17, 2:20 PM CST, 10 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
220 PM CST TUE DEC 17 2002

FORECAST CONCERNS: SEVERE WEATHER POTENTIAL/PRECIPITATION ENDING
WEDNESDAY AFTERNOON/EARLY THURSDAY MORNING.

VERY ACTIVE WEATHER POTENTIAL OVERNIGHT AS 25H JET WITH 150+ MPH
WINDS AND DEEP LAYER SHEAR DEVELOPS OVER THE AREA. CONWAY WIND
PROFILER ALREADY INDICATING 50KTS (SSW DIRECTION) AT 85H EARLY THIS
AFTERNOON WITH SURFACE AND BOUNDARY LAYER WINDS AROUND 30 TO 40 KTS
FROM THE SOUTH/SOUTHEAST. SOME ELEVATED CONVECTION ALREADY TRYING TO
DEVELOP IN SOUTHEAST KANSAS ALONG THE MOISTURE GRADIENT AND
CONVERGENCE BOUNDARY LAYER NEAR 90H. CONVECTIVE INHIBITIONS
CONTINUE TO BE NEAR 100 J/KG AT THE SURFACE WHICH IS LIKELY KEEPING
CONVECTION FROM FIRING IN SOUTHERN MISSOURI THIS AFTERNOON.

LATEST BUFKIT INFORMATION HAS DEEP LAYER SHEAR CONTINUING OVERNIGHT
WITH 50-65KTS AT 90H TO 70H. GREATEST VEERING OF THE WINDS IN THE
LOWEST KM WOULD BE NEAR THE WARM FRONT WHICH IS CURRENT IN CENTRAL
MISSOURI. CAPES RISE TO NEAR 1000 J/KG THIS EVENING WITH CONVECTIVE
INHIBITIONS STILL NEAR 50 J/KG. THE BEST POTENTIAL FOR CONVECTIVE
INITIATION WOULD BE ALONG THE WARM FRONT THIS AFTERNOON AND EARLY
EVENING. UNTIL THE UPPER LEVEL DISTURBANCE MOVING FROM NORTHERN NEW
MEXICO MOVING INTO THE OKLAHOMA/KANSAS AND WESTERN MISSOURI LATER
TONIGHT...DO NOT EXPECT MUCH IN THE WAY OF PRECIPITATION UNTIL THEN.
AM LEANING TOWARD A CHANCE OF THUNDERSTORMS THIS EVENING WITH LIKELY
CONDITIONS AFTER MIDNIGHT. MESO ANALYST WILL NEED TO PAY CLOSE
ATTENTION TO ANY SURFACE BOUNDARIES THIS EVENING AS HELICITIES RISE
TO NEAR 500 M2/S2.

MODELS DIFFER ON ENDING THE PRECIPITATION ON WEDNESDAY/EARLY
THURSDAY AS THE ETA SLOWS DOWN THE MAIN COLD FRONT WHICH KEEPS
PRECIPITATION IN THE REGION (MAINLY SOUTH CENTRAL) THROUGH WEDNESDAY
NIGHT/EARLY THURSDAY MORNING. GFS MOVES THINGS OUT FASTER WITH MOST
OF THE PRECIPITATION ENDING BY WEDNESDAY AFTERNOON. HAVE GONE WITH A
BLEND OF THE TWO MODELS KEEPING SOME PRECIPITATION INTO SOUTH
CENTRAL MISSOURI WEDNESDAY EVENING.

THICKNESS VALUES FALL BELOW 5400M ON FRIDAY...WHICH SHOULD BE THE
COLDEST DAY IN THE NEXT 7. VERY LOW CONFIDENCE IN THE EXTENDED RANGE
AS MOST OF THE MODELS DIVERGE FROM ANY ONE SPECIFIC SCENARIO. WILL
CONTINUE THE CHANCE OF RAIN ON SUNDAY AND INTRODUCE A CHANCE OF RAIN
ON TUESDAY AS THE LONG WAVE TROUGH OVER THE WESTERN PACIFIC BRINGS
IN MORE PACIFIC MOISTURE AND STRONG SOUTHWEST FLOW ALOFT. THICKNESS
VALUES CONTINUE TO MODIFY THROUGH THIS PERIOD...SO EXPECT NEAR OR
SLIGHTLY ABOVE NORMAL TEMPERATURES.

ISC GRIDS ALREADY SENT.

.SGF...
MO...NONE.
KS...NONE.

JLT
Hazardous weather outlook, Dec 18, 12:45 AM CST, 5 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1245 AM CST WED DEC 18 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
  WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE OVER MUCH OF THE
  MISSOURI OZARKS AND SOUTHEAST KANSAS.

  THUNDERSTORMS WILL BE FOCUSED ALONG AND WEST OF A LINE FROM ROLLA
  TO BRANSON THROUGH 4 AM.  THE THUNDERSTORMS WILL SPREAD EAST INTO
  SOUTH CENTRAL MISSOURI DURING THE PREDAWN HOURS.

  A POTENT STORM SYSTEM WAS RAPIDLY TAKING SHAPE ACROSS THE
  CENTRAL PLAINS STATES TONIGHT. A STRONG UPPER LEVEL JET MOVING
  OUT OF THE SOUTHWEST UNITED STATES WILL INTERACT WITH LOW LEVEL
  MOISTURE TO PRODUCE STRONG TO SEVERE THUNDERSTORMS TONIGHT.
  THUNDERSTORMS WILL CONTINUE TO DEVELOP FROM NORTHEAST OKLAHOMA
  INTO MISSOURI AND RACE TO THE NORTHEAST AT NEAR 50 MPH. THESE
  STORMS WILL MAINTAIN THEIR INTENSITY THROUGH TONIGHT AS STRONG
  WIND SHEAR COMBINES WITH IMPRESSIVE LOW LEVEL MOISTURE AND AN
  APPROACHING UPPER LEVEL STORM SYSTEM.

  A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY.

  THE CHANCE OF SEVERE WEATHER WILL CONTINUE INTO TOMORROW AS THE
  MAIN COLD FRONT MOVES THROUGH THE AREA. THE GREATEST CHANCE
  OF SEVERE WEATHER WILL BE EAST OF A LINE FROM WARSAW TO
  CASSVILLE MISSOURI. THE MAIN THREAT WILL BE LARGE HAIL AND
  DAMAGING WINDS. NO OTHER HAZARDOUS WEATHER IS EXPECTED FROM
  THURSDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL BE REQUIRED WEST OF AN ROLLA TO BRANSON
  LINE THROUGH 4 AM. SPOTTER ACTIVATION MAY NEEDED OVER SOUTH
  CENTRAL MISSOURI DURING THE PREDAWN HOURS.

FOSTER

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF

In the hours before

Local storm report, Dec 17, 11:54 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1154 PM CST TUE DEC 17 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1126 PM    1 SE HALLTOWN             MO   80 MPH TSTM GUST
12/17/02   LAWRENCE                       REPORTED BY HAM RADIO
                                          OPERATOR.

1150 PM    PLEASANT HOPE             MO   1 INCH HAIL
12/17/02   POLK

1152 PM    PLEASANT HOPE             MO   1.25 INCH HAIL
12/17/02   POLK                           REPORTED BY EMERGENCY
                                          MANAGEMENT.
Local storm report, Dec 17, 11:57 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1157 PM CST TUE DEC 17 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1155 PM    3 N NEVADA                MO   1 INCH HAIL
12/17/02   VERNON                         REPORTED BY HENRY
                                          COUNTY EMERGENCY
                                          MANAGEMENT.
Local storm report, Dec 18, 12:07 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1207 AM CST WED DEC 18 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0935 PM    WILLARD                   MO   .88 INCH HAIL
12/17/02   GREENE                         REPORTED BY HAM RADIO
                                          OPERATOR.

0935 PM    5 E MT VERNON             MO   .75 INCH HAIL
12/17/02   LAWRENCE                       REPORTED BY PUBLIC.

0941 PM    MT VERNON                 MO   70 MPH TSTM GUST
12/17/02   LAWRENCE                       REPORTED BY HAM RADIO
                                          OPERATOR.

0958 PM    HALLTOWN                  MO   1.75 INCH HAIL
12/17/02   LAWRENCE                       REPORTED BY PUBLIC.

0958 PM    HALLTOWN                  MO   .5 INCH HAIL
12/17/02   LAWRENCE                       HAIL COVERING ROADS IN
                                          TOWN . REPORTED BY HAM
                                          RADIO OPERATOR.

0958 PM    WILLARD                   MO   .75 INCH HAIL
12/17/02   GREENE                         REPORTED BY HAM RADIO
                                          OPERATOR.

0958 PM    4 N WILLARD               MO   .75 INCH HAIL
12/17/02   GREENE                         REPORTED BY HAM RADIO
                                          OPERATOR.

1018 PM    SPRINGFIELD ARPT          MO   .75 INCH HAIL
12/17/02   GREENE                         AT NWS OFFICE
                                          SPRINGFIELD.

1024 PM    3 NW FAIRVIEW             MO   WIND DAMAGE
12/17/02   NEWTON                         HOUSE AND BARN DAMAGED
                                          AND SEVERAL TREES DOWN.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

1030 PM    SPRINGFIELD               MO   .88 INCH HAIL
12/17/02   GREENE                         REPORTED BY HAM RADIO
                                          OPERATOR.

1037 PM    9 W MONETT                MO   TORNADO
12/17/02   BARRY                          TORNADO ON GROUND.
                                          DEBRIS CLOUD SPOTTED.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

1042 PM    FAIR GROVE                MO   .88 INCH HAIL
12/17/02   GREENE                         REPORTED BY FIRE AND
                                          RESCUE.

1055 PM    5 NE SLEEPER              MO   .88 INCH HAIL
12/17/02   LACLEDE                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

1103 PM    NEVADA                    MO   .75 INCH HAIL
12/17/02   VERNON                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

1110 PM    FT SCOTT                  KS   .75 INCH HAIL
12/17/02   BOURBON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1119 PM    4 S ASH GROVE             MO   .88 INCH HAIL
12/17/02   GREENE                         REPORTED BY PUBLIC.

1121 PM    4 S ASH GROVE             MO   1.5 INCH HAIL
12/17/02   GREENE                         REPORTED BY PUBLIC.

1126 PM    1 SE HALLTOWN             MO   80 MPH TSTM GUST
12/17/02   LAWRENCE                       REPORTED BY HAM RADIO
                                          OPERATOR.

1131 PM    ST ROBERT                 MO   .88 INCH HAIL
12/17/02   PULASKI

1132 PM    NEVADA                    MO   .88 INCH HAIL
12/17/02   VERNON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1134 PM    WAYNESVILLE               MO   .88 INCH HAIL
12/17/02   PULASKI

1135 PM    2 SW HAYDEN               MO   .75 INCH HAIL
12/17/02   MARIES                         REPORTED BY STORM
                                          SPOTTER.

1140 PM    1 S PLEASANT HOPE         MO   .88 INCH HAIL
12/17/02   POLK                           REPORTED BY PUBLIC.

1150 PM    PLEASANT HOPE             MO   1 INCH HAIL
12/17/02   POLK

1152 PM    PLEASANT HOPE             MO   1.25 INCH HAIL
12/17/02   POLK                           REPORTED BY EMERGENCY
                                          MANAGEMENT.

1155 PM    3 N NEVADA                MO   1 INCH HAIL
12/17/02   VERNON                         REPORTED BY HENRY
                                          COUNTY EMERGENCY
                                          MANAGEMENT.
Local storm report, Dec 18, 12:10 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1210 AM CST WED DEC 18 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0935 PM    WILLARD                   MO   .88 INCH HAIL
12/17/02   GREENE                         REPORTED BY HAM RADIO
                                          OPERATOR.

0935 PM    5 E MT VERNON             MO   .75 INCH HAIL
12/17/02   LAWRENCE                       REPORTED BY PUBLIC.

0941 PM    MT VERNON                 MO   70 MPH TSTM GUST
12/17/02   LAWRENCE                       REPORTED BY HAM RADIO
                                          OPERATOR.

0958 PM    HALLTOWN                  MO   1.75 INCH HAIL
12/17/02   LAWRENCE                       REPORTED BY PUBLIC.

0958 PM    HALLTOWN                  MO   .5 INCH HAIL
12/17/02   LAWRENCE                       HAIL COVERING ROADS IN
                                          TOWN . REPORTED BY HAM
                                          RADIO OPERATOR.

0958 PM    WILLARD                   MO   .75 INCH HAIL
12/17/02   GREENE                         REPORTED BY HAM RADIO
                                          OPERATOR.

0958 PM    4 N WILLARD               MO   .75 INCH HAIL
12/17/02   GREENE                         REPORTED BY HAM RADIO
                                          OPERATOR.

1018 PM    SPRINGFIELD ARPT          MO   .75 INCH HAIL
12/17/02   GREENE                         AT NWS OFFICE
                                          SPRINGFIELD.

1024 PM    3 NW FAIRVIEW             MO   WIND DAMAGE
12/17/02   NEWTON                         HOUSE AND BARN DAMAGED
                                          AND SEVERAL TREES DOWN.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

1030 PM    SPRINGFIELD               MO   .88 INCH HAIL
12/17/02   GREENE                         REPORTED BY HAM RADIO
                                          OPERATOR.

1037 PM    9 W MONETT                MO   TORNADO
12/17/02   BARRY                          TORNADO ON GROUND.
                                          DEBRIS CLOUD SPOTTED.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

1042 PM    FAIR GROVE                MO   .88 INCH HAIL
12/17/02   GREENE                         REPORTED BY FIRE AND
                                          RESCUE.

1055 PM    5 NE SLEEPER              MO   .88 INCH HAIL
12/17/02   LACLEDE                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

1103 PM    NEVADA                    MO   .75 INCH HAIL
12/17/02   VERNON                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

1110 PM    FT SCOTT                  KS   .75 INCH HAIL
12/17/02   BOURBON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1119 PM    4 S ASH GROVE             MO   .88 INCH HAIL
12/17/02   GREENE                         REPORTED BY PUBLIC.

1121 PM    4 S ASH GROVE             MO   1.5 INCH HAIL
12/17/02   GREENE                         REPORTED BY PUBLIC.

1126 PM    1 SE HALLTOWN             MO   80 MPH TSTM GUST
12/17/02   LAWRENCE                       REPORTED BY HAM RADIO
                                          OPERATOR.

1131 PM    ST ROBERT                 MO   .88 INCH HAIL
12/17/02   PULASKI

1132 PM    NEVADA                    MO   .88 INCH HAIL
12/17/02   VERNON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1134 PM    WAYNESVILLE               MO   .88 INCH HAIL
12/17/02   PULASKI

1135 PM    2 SW HAYDEN               MO   .75 INCH HAIL
12/17/02   MARIES                         REPORTED BY STORM
                                          SPOTTER.

1140 PM    1 S PLEASANT HOPE         MO   .88 INCH HAIL
12/17/02   POLK                           REPORTED BY PUBLIC.

1150 PM    PLEASANT HOPE             MO   1 INCH HAIL
12/17/02   POLK

1152 PM    PLEASANT HOPE             MO   1.25 INCH HAIL
12/17/02   POLK                           REPORTED BY EMERGENCY
                                          MANAGEMENT.

1155 PM    3 N NEVADA                MO   1 INCH HAIL
12/17/02   VERNON                         REPORTED BY HENRY
                                          COUNTY EMERGENCY
                                          MANAGEMENT.

1159 PM    2 SE REDTOP               MO   .88 INCH HAIL
12/17/02   DALLAS                         HAIL COVERING THE
                                          GROUND. REPORTED BY HAM
                                          RADIO OPERATOR.

1159 PM    REDTOP                    MO   .88 INCH HAIL
12/17/02   DALLAS                         HAIL COVERING GROUND.
                                          REPORTED BY HAM RADIO
                                          OPERATOR.
Local storm report, Dec 18, 12:14 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1214 AM CST WED DEC 18 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1213 AM    5 S BUFFALO               MO   1.75 INCH HAIL
12/18/02   DALLAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Dec 18, 12:26 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1226 AM CST WED DEC 18 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0935 PM    WILLARD                   MO   .88 INCH HAIL
12/17/02   GREENE                         REPORTED BY HAM RADIO
                                          OPERATOR.

0935 PM    5 E MT VERNON             MO   .75 INCH HAIL
12/17/02   LAWRENCE                       REPORTED BY PUBLIC.

0941 PM    MT VERNON                 MO   70 MPH TSTM GUST
12/17/02   LAWRENCE                       REPORTED BY HAM RADIO
                                          OPERATOR.

0958 PM    HALLTOWN                  MO   1.75 INCH HAIL
12/17/02   LAWRENCE                       REPORTED BY PUBLIC.

0958 PM    HALLTOWN                  MO   .5 INCH HAIL
12/17/02   LAWRENCE                       HAIL COVERING ROADS IN
                                          TOWN . REPORTED BY HAM
                                          RADIO OPERATOR.

0958 PM    WILLARD                   MO   .75 INCH HAIL
12/17/02   GREENE                         REPORTED BY HAM RADIO
                                          OPERATOR.

0958 PM    4 N WILLARD               MO   .75 INCH HAIL
12/17/02   GREENE                         REPORTED BY HAM RADIO
                                          OPERATOR.

0958 PM    3 N FAIR GROVE            MO   65 MPH TSTM GUST
12/17/02   GREENE                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0958 PM    4 E HALLTOWN              MO   1 INCH HAIL
12/17/02   GREENE                         REPORTED BY STORM
                                          SPOTTER.

1018 PM    SPRINGFIELD ARPT          MO   .75 INCH HAIL
12/17/02   GREENE                         AT NWS OFFICE
                                          SPRINGFIELD.

1024 PM    3 NW FAIRVIEW             MO   WIND DAMAGE
12/17/02   NEWTON                         HOUSE AND BARN DAMAGED
                                          AND SEVERAL TREES DOWN.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

1030 PM    SPRINGFIELD               MO   .88 INCH HAIL
12/17/02   GREENE                         REPORTED BY HAM RADIO
                                          OPERATOR.

1037 PM    9 W MONETT                MO   TORNADO
12/17/02   BARRY                          TORNADO ON GROUND.
                                          DEBRIS CLOUD SPOTTED.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

1042 PM    FAIR GROVE                MO   .88 INCH HAIL
12/17/02   GREENE                         REPORTED BY FIRE AND
                                          RESCUE.

1055 PM    5 NE SLEEPER              MO   .88 INCH HAIL
12/17/02   LACLEDE                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

1103 PM    NEVADA                    MO   .75 INCH HAIL
12/17/02   VERNON                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

1103 PM    NEVADA                    MO   .75 INCH HAIL
12/17/02   VERNON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1110 PM    FT SCOTT                  KS   .75 INCH HAIL
12/17/02   BOURBON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1119 PM    4 S ASH GROVE             MO   .88 INCH HAIL
12/17/02   GREENE                         REPORTED BY PUBLIC.

1121 PM    4 S ASH GROVE             MO   1.5 INCH HAIL
12/17/02   GREENE                         REPORTED BY PUBLIC.

1126 PM    1 SE HALLTOWN             MO   80 MPH TSTM GUST
12/17/02   LAWRENCE                       REPORTED BY HAM RADIO
                                          OPERATOR.

1131 PM    ST ROBERT                 MO   .88 INCH HAIL
12/17/02   PULASKI

1132 PM    NEVADA                    MO   .88 INCH HAIL
12/17/02   VERNON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1134 PM    WAYNESVILLE               MO   .88 INCH HAIL
12/17/02   PULASKI

1135 PM    2 SW HAYDEN               MO   .75 INCH HAIL
12/17/02   MARIES                         REPORTED BY STORM
                                          SPOTTER.

1139 PM    2 SW HAYDEN               MO   .75 INCH HAIL
12/17/02   MARIES                         REPORTED BY PUBLIC.

1140 PM    1 S PLEASANT HOPE         MO   .88 INCH HAIL
12/17/02   POLK                           REPORTED BY PUBLIC.

1150 PM    PLEASANT HOPE             MO   1 INCH HAIL
12/17/02   POLK

1152 PM    PLEASANT HOPE             MO   1.25 INCH HAIL
12/17/02   POLK                           REPORTED BY EMERGENCY
                                          MANAGEMENT.

1153 PM    PLEASANT HOPE             MO   1.5 INCH HAIL
12/17/02   POLK                           REPORTED BY EMERGENCY
                                          MANAGEMENT.

1155 PM    3 N NEVADA                MO   1 INCH HAIL
12/17/02   VERNON                         REPORTED BY HENRY
                                          COUNTY EMERGENCY
                                          MANAGEMENT.

1159 PM    REDTOP                    MO   .88 INCH HAIL
12/17/02   DALLAS                         HAIL COVERING GROUND.
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

1159 PM    2 SE REDTOP               MO   .88 INCH HAIL
12/17/02   DALLAS                         HAIL COVERING THE
                                          GROUND. REPORTED BY HAM
                                          RADIO OPERATOR.

1213 AM    5 S BUFFALO               MO   1.75 INCH HAIL
12/18/02   DALLAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The radar

The Pleasant Hill radar (KEAX), 71 km away, was scanning. The volume nearest the first event began at 06:50 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, St. Clair

When
December 18, 12:50 AM CST
Where
St. Clair County, Appleton City
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.200, -94.033

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, December 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5326035.